Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 61, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 18, 2000, 9:24 AM CDT for Ozaukee County, Wisconsin. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 18, 2000, 9:24 AM CDT (14:24 UTC)
- Expired
- May 18, 2000, 10:15 AM CDT
- In force
- 51 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties
County Ozaukee County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 9:28 AM CDT | Hail 1.5 | Cedarburg, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 508 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 181425 SVRMKE WIC089-181515- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 924 AM CDT THU MAY 18 2000 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OZAUKEE COUNTY IN SOUTHEAST WISCONSIN * UNTIL 1015 AM CDT * AT 924 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM LOCATED 2 MILES NORTHWEST OF CEDARBURG...MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SAUKVILLE BY 925 AM CDT. PORT WASHINGTON BY 930 AM CDT. HAIL UP TO 3/4 OF AN INCH IN DIAMETER AND WINDS NEAR 60 MILES AN HOUR ARE EXPECTED FROM THISm STORM. IF YOU ARE IN THE STORM'S PATH...SEEK SHELTER INDOORS. HENTZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 3:00 AM CDT, 6 hours 24 minutes earlier.
Area forecast discussion, May 18, 3:00 AM CDT, 6 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
300 AM CDT THU MAY 18 2000
RN EVENT CONTS OVR CWA. RETURNS NOT AS INTENSE OR CONCENTRATED AS
ERLYR...BUT ARE STILL MOVG ACRS AREAS THAT HAD THE HI TOTALS
BEFORE. IN ADDITION...NEW STORMS DVLPG OVR SE CORNER OF ST AND ALSO
MOVG NEWD OUT OF IA.
H8 BDRY SERVING AS THE FOCUS FOR A LOT OF THIS ACTVTY IS STILL OVHD.
MODELS FINALLY SINK IT SWD TDA...BUT SLOWLY. SO LOOKS LIKE RAINS
WL CONT FOR AWHILE...AND SOME FLOODING ALREADY IN PROGRESS. NEED TO
HOLD ON TO WATCH.
SFC BNDRY SHWG SIGNS OF SINKING SWD...WITH RFD AND ORD WNDS
SWINGING ARND TO THE N. SO WL KP CWA ON COOL SIDE OF THINGS TDA
AS PREV FCST.
EVENT SHUD FINALLY WIND DOWN LATER TDA AND TNGT AFTER SFC LO PASSES
BY.
.MKX...FLASH FLOOD WATCH THIS MRNG..ZNS WIZ046-047-051-052-056>060-
062>072.
NJIn the hours before
Special weather statement, May 18, 5:30 AM CDT, 3 hours 54 minutes before
WIZ046-047-051-052-056>060-062>072-181130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 530 AM CDT THU MAY 18 2000 ...FLASH FLOOD WARNING FOR KENOSHA COUNTY UNTIL 6 AM... ...FLASH FLOOD WATCH IN EFFECT UNTIL NOON... NUMEROUS SHOWERS AND HEAVY RAIN PRODUCING THUNDERSTORMS WILL AFFECT JEFFERSON...WAUKESHA...MILWAUKEE...WALWORTH AND RACINE COUNTIES BETWEEN 530 AM AND 7 AM. RAINFALL RATES OF ONE HALF INCH TO ONE INCH PER HOUR ARE LIKELY WITH THESE STORMS. OTHER MORE SCATTERED...LESS INTENSE STORMS WILL AFFECT THE REST OF SOUTHERN WISCONSIN. BE ALERT TO THE DANGERS OF FLASH FLOODING IF YOU LIVE NEAR SMALL STREAMS...CREEKS AND LOWLAND qAREAS. MOVE TO HIGHER GROUND IF NEED BE TO AVOID FLOOD WATERS. COLLAR
Special weather statement, May 18, 5:45 AM CDT, 3 hours 39 minutes before
WIZ046-047-051-052-056>060-062>072-181600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 545 AM CDT THU MAY 18 2000 ...HAZARDOUS WEATHER OUTLOOK... ...FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN... THREAT... LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL. DISCUSSION... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN. A STRONG FRONTAL BOUNDARY ACROSS NORTHERN ILLINOIS...IN COMBINATION WITH AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE PLAINS...WILL MAINTAIN THE THREAT THUNDERSTORMS TODAY. A FEW OF THE STORMS REACH SEVERE LEVELS. SPOTTER ACTIVATION... STORM SPOTTER GROUPS MAY BE NEEDED TZODAY. COLLAR
Local storm report, May 18, 7:21 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
721 AM CDT THU MAY 18 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATIPON....
0655 AM LINDEN WI 1.75 INCH HAIL
05/18/00 IOWA REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 18, 7:34 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
734 AM CDT THU MAY 18 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 AM BLACK EARTH WI .88 INCH HAIL
05/18/00 DANE REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 18, 8:24 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
824 AM CDT THU MAY 18 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0802 AM MADISON WI 1 INCH HAIL
05/18/00 DANE EVENT DURATION 13
MINUTES.
0815 AM MADISON TRUAX ARPT WI 1.25 INCH HAIL
05/18/00 DANE REPORTED BY FIRE AND
RESCUE. EVENT DURATION
1 MINUTE.Local storm report, May 18, 8:32 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
832 AM CDT THU MAY 18 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0813 AM MADISON TRUAX ARPT WI 1 INCH HAIL
05/18/00 DANE EVENT DURATION 12
MINUTES. REPORTED BY
COOPERATIVE OBSERVER.The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:03 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 57 min |
| May 17, 7:10 PM CDT | Flash Flood Warning | MKX | Columbia, Green Lake, Marquette | 2 hr |
| May 17, 7:23 PM CDT | Severe Thunderstorm Warning | MKX | Dodge | 67 min |
| May 17, 7:49 PM CDT | Flash Flood Warning | MKX | Dodge | 116 min |
| May 17, 8:09 PM CDT | Severe Thunderstorm Warning | MKX | Washington, Waukesha | 66 min |
| May 17, 8:45 PM CDT | Flash Flood Warning | MKX | Fond du Lac, Green Lake, Marquette, Sauk, Sheboygan | 6 hr |
| May 17, 8:45 PM CDT | Flash Flood Warning | MKX | Columbia, Dodge, Iowa, Ozaukee, Washington | 6 hr |
| May 17, 8:45 PM CDT | Flash Flood Warning | MKX | Dane, Jefferson, Lafayette, Milwaukee, Waukesha | 6 hr |
| May 17, 8:45 PM CDT | Flash Flood Warning | MKX | Green, Kenosha, Racine, Rock, Walworth | 6 hr |
| May 18, 3:09 AM CDT | Flash Flood Warning | MKX | Kenosha | 3 hr |
| May 18, 6:26 AM CDT | Severe Thunderstorm Warning | MKX | Iowa | 64 min |
| May 18, 7:08 AM CDT | Severe Thunderstorm Warning | MKX | Dane | 67 min |
| May 18, 8:08 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Dodge, Jefferson | 67 min |
| May 18, 8:45 AM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 60 min |
| May 18, 8:59 AM CDT | Severe Thunderstorm Warning | MKX | Waukesha | 61 min |
| May 18, 9:14 AM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 61 min |
| May 18, 10:15 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Dodge, Jefferson | 60 min |
| May 18, 11:17 AM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Waukesha | 58 min |
| May 18, 11:59 AM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 61 min |
| May 18, 12:23 PM CDT | Severe Thunderstorm Warning | MKX | Rock, Walworth | 67 min |
| May 18, 12:45 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Iowa | 60 min |
| May 18, 1:06 PM CDT | Severe Thunderstorm Warning | MKX | Waukesha | 54 min |
| May 18, 1:34 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee, Washington | 56 min |
| May 18, 1:49 PM CDT | Severe Thunderstorm Warning | MKX | Walworth, Waukesha | 56 min |
| May 18, 2:48 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Ozaukee, Waukesha | 57 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.